Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 19, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 12, 2005, 1:50 PM CDT for Montgomery County, Illinois. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2005, 1:50 PM CDT (18:50 UTC)
- Expired
- Apr 12, 2005, 2:17 PM CDT
- In force
- 27 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Montgomery County, IL
The radar
The Lincoln radar (KILX), 90 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 11:05 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -102 m²/s²
- 0-3 km storm-relative helicity
- -222 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 121850
SVRLSX
ILC135-121915-
/O.NEW.KLSX.SV.W.0019.050412T1850Z-050412T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
150 PM CDT TUE APR 12 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS
* UNTIL 215 PM CDT
* AT 145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR RAYMOND...OR ABOUT 11 MILES NORTH OF
LITCHFIELD...AND MOVING NORTHWEST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
FARMERSVILLE
WHITE OAK
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3926 8970 3925 8950 3933 8940 3936 8953
3954 8955 3953 8971
$$
CARNEY2 follow-up statements
000
WWUS53 KLSX 121906
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
205 PM CDT TUE APR 12 2005
ILC135-121915-
/O.CON.KLSX.SV.W.0019.000000T0000Z-050412T1915Z/
MONTGOMERY IL-
205 PM CDT TUE APR 12 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 215 PM CDT FOR
NORTHWESTERN MONTGOMERY COUNTY...
AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
OVER WAGGONER...MOVING NORTHWEST AT 20 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
WAGGONER AND FARMERSVILLE.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
LAT...LON 3926 8970 3925 8950 3933 8940 3936 8953
3954 8955 3953 8971
$$
CARNEY000
WWUS53 KLSX 121917
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
216 PM CDT TUE APR 12 2005
ILC135-121926-
/O.EXP.KLSX.SV.W.0019.000000T0000Z-050412T1915Z/
MONTGOMERY IL-
216 PM CDT TUE APR 12 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONTGOMERY COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE COUNTY. ANOTHER STRONG THUNDERSTORM IS MOVING OUT OF MONTGOMERY
COUNTY THROUGH EXTREME NORTHEAST MACOUPIN COUNTY...BUT THIS STORM
SHOULD MOVE OUT OF MACOUPIN COUNTY BEFORE 230 PM.
LAT...LON 3926 8970 3925 8950 3933 8940 3936 8953
3954 8955 3953 8971
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 2:45 AM CDT, 11 hours 5 minutes earlier.
Area forecast discussion, Apr 12, 2:45 AM CDT, 11 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 245 AM CDT TUE APR 12 2005 .DISCUSSION... MAIN QUESTION FOR TODAY IS HOW MUCH CONVECTION ASSOCIATED WITH UPPER LOW WILL DEVELOP TODAY...AND IF ANY OF THE TSRA WILL BE SEVERE. SHORT TERM MODELS HAVE GENERALLY THE SAME IDEA WITH HANDLING THE UPPER LOW...SO USED A BLEND OF THE NAM AND GFS. GFS INITIALIZED BETTER AND THINK ITS MASS FIELDS ARE BETTER FOR TODAY...THOUGH WILL IGNORE ITS SMALL CONVECTIVE FEEDBACK BULLSEYE OVER THE SRN CWA TONIGHT. RADAR TRENDS SHOWING THAT FIRST BATCH OF SHRA WILL BE EXITING CWA AROUND 12Z WHICH SHOULD ALLOW FOR A BREAK IN THE PCPN FOR THIS MORNING. SATELLITE ALSO SHOWING SOME CLEARING WORKING INTO THE SRN AND WRN PARTS OF THE CWA EARLY THIS MORNING...THOUGH FOG (SOME DENSE) IS BEGINNING TO DEVELOP IN THESE AREAS. GIVEN THE COLD MID LEVEL TEMPS ASSOCIATED WITH UPPER LOW ADVECTING IN (-20 TO -24C AT 500MB)...THINK ANY AREAS THAT HAVE HEATING THIS MORNING SHOULD QUICKLY DEVELOP BKN CU GIVEN THE ABUNDANT LOW LEVEL MOISTURE. AS FOR PCPN...COLD MID LEVEL TEMPS WILL HELP STEEPEN LAPSE RATES WITH SBCAPES APPROACHING 1,000 J/KG WITH NO CIN EVEN WITH SFC TEMPS IN THE LOW-MID 60S. THINK BEST AREA OF TSRA LATE THIS MORNING/ AFTERNOON WILL BE ALONG AND EAST OF THE MS RIVER WHERE BEST CONVERGENCE WITH SFC LOW/ASSOCIATED BOUNDARY AND LARGE SCALE ASCENT WITH UPPER LOW COINCIDE. DEEP LAYER SHEAR (0-6KM) WILL REACH 30+ KTS TO THE NORTH AND EAST OF THE UPPER TRACK WHICH SUGGESTS ORGANIZED MULTICELL STORMS WILL BE POSSIBLE OVER THE CWA THIS AFTERNOON...WITH THE MAIN CONCERN THAT A FEW OF THE STORMS WILL PRODUCE QUARTER SIZED HAIL (WBZ HEIGHTS IN THE 7-8K FT RANGE). LARGE SCALE ASCENT AND INSTABILITY WILL DIMINISH FROM N TO S TONIGHT...SO PLAN ON BACKING OFF TO CHC POPS EVERYWHERE BY MIDNIGHT. LARGE SCALE SUBSIDENCE WILL SET IN AS LOW EXITS TO THE SE TOMORROW...SO EXPECT A DRY DAY. HOWEVER...THE LOW LEVEL MOISTURE WILL TAKE LONGER TO MOVE OUT IN THE CYCLONIC FLOW...SO CLOUDS WILL TAKE LONGER TO CLEAR OUT. AFTER THAT...LONGWAVE RIDGE BUILDS IN KEEPING PCPN OUT OF THE FORECAST INTO THE WEEKEND. STAYED CLOSER TO THE COOLER GFS MOS TEMPS TODAY GIVEN THE CLOUDS AND EXPECTED RAIN...AND THEN REST OF GUIDANCE WAS IN GOOD AGREEMENT AND FOLLOWED. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && BRITT
Hazardous weather outlook, Apr 12, 6:00 AM CDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 600 AM CDT TUE APR 12 2005 MOZ018-019-026-027-131200- KNOX-LEWIS-MARION-SHELBY- 600 AM CDT TUE APR 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE MOVING THROUGH AN UNSTABLE AIR MASS WILL GENERATE SCATTERED THUNDERSTORMS TODAY ACROSS THE MIDDLE MISSISSIPPI VALLEY. A FEW OF THESE STORMS MAY PRODUCE SOME SMALL HAIL...GUSTY WINDS AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL BRING THE NEXT CHANCE OF THUNDERSTORMS TO THE AREA ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. ILZ058>060-064-065-069-070-074-079-095>102-MOZ034>036-041-042- 047>052-059>065-072>075-084-085-099-131200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION IL-MONITEAU- MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS- RANDOLPH IL-REYNOLDS-ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS- ST LOUIS CITY-STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 600 AM CDT TUE APR 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. LOW PRESSURE MOVING THROUGH AN UNSTABLE AIR MASS WILL GENERATE THUNDERSTORMS TODAY ACROSS THE MIDDLE MISSISSIPPI VALLEY. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH HAIL UP TO THE SIZE OF QUARTERS BEING THE PRIMARY THREAT. IN ADDITION...THESE STORMS MAY PRODUCE GUSTY WINDS...HEAVY DOWNPOURS AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND EARLY THIS EVENING. BRITT
In the hours before
Special weather statement, Apr 12, 12:20 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1220 PM CDT TUE APR 12 2005 ILZ058>060-064-065-069-070-074-079-098>101-122100- BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL- MACOUPIN IL-MADISON IL-MARION IL-MONTGOMERY IL-RANDOLPH IL- ST CLAIR IL-WASHINGTON IL- 1220 PM CDT TUE APR 12 2005 ...FUNNEL CLOUDS POSSIBLE OVER SOUTHERN ILLINOIS THIS AFTERNOON... WEATHER CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF FUNNEL CLOUDS ACROSS SOUTHERN ILLINOIS THIS AFTERNOON. SOME OF THESE FUNNEL CLOUDS MAY BE ASSOCIATED WITH SEVERE THUNDERSTORMS...OTHERS MAY DEVELOP WITH ONLY LIGHT RAIN SHOWERS. THE FUNNELS THAT OCCUR WITH THE RAIN SHOWERS MAY APPEAR AS A ROTATING TUBE THAT BRIEFLY PROTRUDES FROM THE CLOUD BASE. PEOPLE THROUGHOUT SOUTHERN ILLINOIS ARE URGED TO KEEP AN EYE ON THE SKY AND MONITOR LOCAL MEDIA OUTLETS FOR ADDITIONAL WEATHER INFORMATION. IF YOU DO SPOT A FUNNEL CLOUD...CALL YOUR LOCAL LAW ENFORCEMENT AGENCY...AND ASK THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE. TRUETT/LENNING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 11:13 AM CDT | Severe Thunderstorm Warning | LSX | Clinton, Washington | 47 min |
| Apr 12, 1:40 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin | 38 min |
| Apr 12, 5:08 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 37 min |
| Apr 12, 5:25 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 35 min |
| Apr 12, 6:25 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 35 min |
| Apr 12, 6:36 PM CDT | Flash Flood Warning | LSX | Saint Clair | 5 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.